Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 437, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 29, 2001, 1:15 PM CST for Pickens County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 29, 2001, 1:15 PM CST (19:15 UTC)
- Expired
- Nov 29, 2001, 2:00 PM CST
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pickens County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 12:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WUUS54 KBMX 291916 SVRBHM ALC107-292000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CST THU NOV 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PICKENS COUNTY IN WEST CENTRAL ALABAMA * UNTIL 200 PM CST * AT 114 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF ALICEVILLE...MOVING NORTHEAST AT 75 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALICEVILLE. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. STAY INDOORS...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. LAT...LON 3300 8834 3300 8816 3336 8784 3355 8809
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 9:23 AM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 29, 9:23 AM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 923 AM CST THU NOV 29 2001 ALL IS QUIET ON THE FORECAST FRONT RIGHT NOW. THIS WILL BE CHANGING AS THE DAY PROGRESSES. SEVERE THUNDERSTORMS EXPECTED TO DEVELOP EARLY THIS AFTERNOON AND THEN RACE ACROSS THE STATE THIS EVENING. RIGHT NOW THE CURRENT ZONE PACKAGE STILL LOOKING ON TRACK. WILL HAVE TO MONITOR WIND CONDITIONS THROUGHOUT THE DAY...BUT RIGHT NOW DONT EXPECT TO HAVE TO ISSUE A WIND ADVISORY. FINALLY...FOR ALL INTERESTED PARTIES...WE ARE GOING TO BE DOING AN 18Z UPPER AIR BALLOON LAUNCH IN ANTICIPATION OF THE SEVERE WEATHER. .BMX... AL...FLOOD WATCH TODAY GENERALLY WEST OF HUNTSVILLE TO CULLMAN TO TUSCALOOSA TO LIVINGSTON LINE.
In the hours before
Special weather statement, Nov 29, 12:39 PM CST, 36 minutes before
ALZ001>050-292045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1239 PM CST THU NOV 29 2001 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS PARTS OF NORTH AND CENTRAL ALABAMA... A STRONG UPPER LEVEL STORM SYSTEM WAS MOVING ACROSS PARTS EAST TEXAS AND LOUISIANA THIS AFTERNOON. AT THE SURFACE...A COLD FRONT EXTENDED WEST TENNESSEE...THROUGH THE CENTRAL PARTS OF MISSISSIPPI... TO THE COASTAL SECTIONS OF SOUTHEAST LOUISIANA. AN AREA OF LOW PRESSURE WAS CURRENTLY MOVING NORTHWARD ALONG THE COLD FRONT ACROSS PARTS OF MISSISSIPPI. A LINE OF THUNDERSTORMS WILL MOVE ACROSS PARTS OF THE STATE THIS AFTERNOON AND INTO THE EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE. ADDITIONAL STORMS MAY DEVELOP AHEAD OF THE APPROACHING LINE OF STORMS...AND THESE STORM MAY BECOME SEVERE. THE STORM PREDICTION CENTER HAS PLACED A LARGE PORTION OF NORTH AND CENTRAL UNDER A MODERATE RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT. DAMAGE WINDS...HAIL...FREQUENT LIGHTNING...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THE SEVERE STORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS PARTS OF NORTHWEST AND WEST CENTRAL ALABAMA. RAINFALL AMOUNTS OF 2 TO 3 INCHES MAY OCCUR IN A SHORT PERIOD OF TIME...POSSIBLY PRODUCING FLASH FLOODING. PERSONS ACROSS NORTH AND CENTRAL ALABAMA SHOULD KEEP UP TO DATE ON THE LATEST WEATHER FORECASTS...STATEMENTS...AND POSSIBLE WARNINGS THIS AFTERNOON AND TONIGHT. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD BE ACTIVATED...AND MONITOR THE LATEST WEATHER INFORMATION THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 1:05 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 35 min |
| Nov 29, 4:33 PM CST | Severe Thunderstorm Warning | BMX | Lawrence, Limestone, Morgan | 42 min |
| Nov 29, 4:42 PM CST | Severe Thunderstorm Warning | BMX | Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.